Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 171, NWS Atlanta, GA

December 9, 2018Murray County, Whitfield County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 9, 2018, 11:57 AM EST for Murray County, Whitfield County, Georgia. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Dec 9, 2018, 11:57 AM EST (16:57 UTC)
Expired
Dec 10, 2018, 8:17 PM EST
In force
32 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Murray County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Conasauga River at GA 286 near Eton (ETNG1).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02384500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

000 
WGUS42 KFFC 091657
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1157 AM EST Sun Dec 9 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Conasauga River near Eton affecting Murray and Whitfield Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC213-313-100656-
/O.NEW.KFFC.FL.W.0171.181209T1657Z-181210T2145Z/
/ETNG1.1.ER.181209T1649Z.181210T0600Z.181210T1545Z.NO/
1157 AM EST Sun Dec 9 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Conasauga River near Eton.
* From this morning until Monday afternoon.
* At 11 AM Sunday the stage was 11.8 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by late this morning and 
  continue to rise to near 12.9 feet by after midnight. The 
  river will fall below flood stage by late Monday morning.
* At 12 feet...Minor flooding of woodlands...pasture and fields 
  begins along the river...upstream and downstream from the gage on 
  Georgia Highway 286 or Dawnville Road.

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$
4 follow-up statements
456 
WGUS82 KFFC 091945
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
245 PM EST Sun Dec 9 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Broad River near Carlton affecting Elbert...Madison and Oglethorpe
  Counties 

  Conasauga River near Eton affecting Murray and Whitfield Counties 


GAC213-313-100945-
/O.CON.KFFC.FL.W.0171.000000T0000Z-181210T2145Z/
/ETNG1.1.ER.181209T1746Z.181210T0600Z.181210T1545Z.NO/
245 PM EST Sun Dec 9 2018

The Flood Warning continues for
  The Conasauga River near Eton.
* Until Monday afternoon.
* At 2 PM Sunday the stage was 12.2 feet...and rising.
* Minor flooding is occurring and forecast.
* Flood stage is 12 feet.
* The river will continue rising to near 12.9 feet by after 12 AM  
  Monday. The river will fall below flood stage Monday afternoon.
* At 12 feet...Minor flooding of woodlands...pasture and fields 
  begins along the river...upstream and downstream from the gage on 
  Georgia Highway 286 or Dawnville Road.
  

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$

GAC105-195-221-100945-
/O.EXT.KFFC.FL.W.0169.000000T0000Z-181210T1836Z/
/CARG1.1.ER.181209T1359Z.181210T0000Z.181210T1236Z.UU/
245 PM EST Sun Dec 9 2018

...Flood Warning extended until Monday afternoon...The Flood Warning 
continues for
  The Broad River near Carlton.
* Until Monday afternoon.
* At 145 PM Sunday the stage was 19.1 feet...and rising.
* Minor flooding is occurring and forecast.
* Flood stage is 15 feet.
* The river will continue rising to near 20 feet by this evening. 
  The river will fall below flood stage Monday aftrnoon.
* At 21 feet...Minor flooding expands further into the woodlands 
  and fields along the river. A sand dredge operation on the left 
  bank near the gage will be flooded out. Large portions of Roy Wood 
  Road and the Broad River Outpost for Canoes and Kayaks location 
  will be under several feet of water. Flooding expands over the yard
  behind an assisted living home off of Roy Wood Road.
  

&&

LAT...LON 3419 8308 3407 8295 3401 8285 3396 8286
      3402 8300 3414 8312             

$$
373 
WGUS82 KFFC 100935
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
435 AM EST Mon Dec 10 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Conasauga River near Eton affecting Murray and Whitfield Counties 

  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County 

 
GAC213-313-102151-
/O.EXT.KFFC.FL.W.0171.000000T0000Z-181210T2151Z/
/ETNG1.1.ER.181209T1746Z.181210T0845Z.181210T1551Z.NO/
435 AM EST Mon Dec 10 2018

...Flood Warning extended until this afternoon...The Flood Warning 
continues for
  The Conasauga River near Eton.
* Until this afternoon.
* At 4AM Monday the stage was 13.0 feet...and steady.
* Minor flooding is occurring.
* Flood stage is 12.0 feet.
* The river will fall to below flood stage late this 
  morning.
* At 14.0 feet...Minor flooding continues to expand into the 
  woodlands...pasture and fields along the river...upstream and 
  downstream from the gage on Georgia Highway 286 or Dawnville Road.
  

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$

GAC313-102334-
/O.EXT.KFFC.FL.W.0165.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.181209T1138Z.181211T0500Z.000000T0000Z.UU/
435 AM EST Mon Dec 10 2018

...Flood Warning extended until further notice...The Flood Warning 
continues for
  The Coahulla Creek near Keiths Mill near Dalton.
* Until further notice.
* At 415AM Monday the stage was 18.4 feet...and steady.
* Minor flooding is occurring.
* Flood stage is 16.0 feet.
* At 20.0 feet...Minor flooding continues to expand into the 
  pastures...fields and woodlands upstream and downstream from the 
  Keiths Mill Road bridge. Some areas will be under 4 feet of water.


&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$
071 
WGUS82 KFFC 101741
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1241 PM EST Mon Dec 10 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Conasauga River near Eton affecting Murray and Whitfield Counties 

  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County 

  Conasauga River near Tilton affecting Gordon...Murray and 
  Whitfield Counties 

 
GAC213-313-110431-
/O.EXT.KFFC.FL.W.0171.000000T0000Z-181211T0431Z/
/ETNG1.1.ER.181209T1746Z.181210T1045Z.181210T2231Z.NO/
1241 PM EST Mon Dec 10 2018

...Flood Warning extended until this evening...The Flood Warning 
continues for
  The Conasauga River near Eton.
* Until this evening.
* At 12 PM Monday the stage was 12.8 feet...and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* The river will continue to fall to below flood stage by late this 
  afternoon.
* At 12.0 feet...Minor flooding of woodlands...pasture and fields 
  begins along the river...upstream and downstream from the gage on 
  Georgia Highway 286 or Dawnville Road.
* This crest compares to a previous crest of 12.7 feet on Apr 17 2011.
  

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$

GAC313-110741-
/O.EXT.KFFC.FL.W.0165.000000T0000Z-181212T0718Z/
/CHCG1.1.ER.181209T1138Z.181210T1715Z.181212T0118Z.UU/
1241 PM EST Mon Dec 10 2018

...Flood Warning extended until late Tuesday night...The Flood 
Warning continues for
  The Coahulla Creek near Keiths Mill near Dalton.
* Until late Tuesday night.
* At 12 PM Monday the stage was 18.6 feet...and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16.0 feet.
* The river will continue to fall to below flood stage by tomorrow 
  evening.
* At 20.0 feet...Minor flooding continues to expand into the 
  pastures...fields and woodlands upstream and downstream from the 
  Keiths Mill Road bridge. Some areas will be under 4 feet of water.
* This crest compares to a previous crest of 19.2 feet on Feb 25 2016.
  

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$

GAC129-213-313-110741-
/O.EXT.KFFC.FL.W.0185.181211T0000Z-181211T1900Z/
/TLNG1.1.ER.181211T0000Z.181211T0600Z.181211T1300Z.NO/
1241 PM EST Mon Dec 10 2018

...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
  The Conasauga River near Tilton.
* From this evening until Tuesday afternoon.
* At 12 PM Monday the stage was 17.2 feet...and rising.
* Nonflood flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast to rise above flood stage by this evening and continue to 
  rise to near 18.2 feet by after midnight tomorrow.The river will 
  fall below flood stage by tomorrow morning.
* At 18.0 feet...Flood stage is reached. Minor flooding begins in the
  woodlands...fields and pastures along the river  upstream and 
  downstream from the gage on the Brackett Ridge Road bridge.
* This crest compares to a previous crest of 18.3 feet on Dec 1 2011.
  

&&

LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497


$$
786 
WGUS82 KFFC 110117
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
817 PM EST Mon Dec 10 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Conasauga River near Eton affecting Murray and Whitfield Counties

 
GAC213-313-110147-
/O.CAN.KFFC.FL.W.0171.000000T0000Z-181211T0431Z/
/ETNG1.1.ER.181209T1746Z.181210T1045Z.181210T2215Z.NO/
817 PM EST Mon Dec 10 2018

The Flood Warning is cancelled for
  The Conasauga River near Eton.
* This takes effect immediately.
* At 8PM Monday the stage was 11.3 feet...and falling.
* Flood stage is 12 feet.
* The river will continue to fall.
  

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 9, 9:45 AM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Dec 9, 9:45 AM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
945 AM EST Sun Dec 9 2018

.UPDATE...
Main area of precipitation has exited the CWA with some very light
wrap around precip moving across the area. This will continue
through this morning and then diminish during the afternoon. Have
therefore lowered pops across much of the area for the rest of
today, except for the extreme north where the secondary wave is
still expected to impact that area.

As for precip type, outside of the northeast mountains expect the
precip to be mostly rain, although wouldn't be surprised to hear a
few pings of sleet over the next couple hours. From Gainesville to
Homer there could still be a mix of rain/sleet this morning but
this should switch over to all rain by this afternoon. Otherwise a
wintry mix is still expected across the northeast mountains
through today.

No additional accumulations of winter precip is expected south of
the Winter Storm Warning and therefore we have canceled the
Winter Weather Advisory that was in effect for the area south of
the Winter Storm Warning. The Winter Storm Warning remains in
effect for Dawson, Lumpkin, White, Towns and Union counties and a
Winter Weather Advisory remains in effect for Fannin, Gilmer and
Pickens counties.

With the main area of rain out of the area, no additional heavy
rain is expected, therefore we have cancelled the Flood Watch.
However some rivers and creeks will continue to rise pushing some
rivers over flood stage over the next few days.

We will maintain the Wind Advisory and let it expire at Noon as
there are still a few gusts pushing near 30 to 35 mph, although
these should quickly come down over the next 1 to 2 hours.

&&

.PREV DISCUSSION... /Issued 650 AM EST Sun Dec 9 2018/

SHORT TERM /Today through Monday/...
Main concerns in the short term period are winter precipitation
and amounts, strong winds and flooding from overnight heavy
rainfall.

Winter precip and temperatures have evolved very close to
forecast values in most areas, though icing in trees a little less
than expected. With the strong winds and light icing in trees,
have had numerous reports of trees down across northeast GA,
especially in winter storm warning areas, White and Dawson
counties in particular. Near term, hires model guidance still
indicating temps will cool a degree or two over southern part of
wedge, north of I-20 today and am hesitant to cancel advisory in
this area in spite of limited icing in trees. Have had some
reports of trees down from strong winds and icing in Hall and
Banks counties and would not be surprised if this continues and
happens a little further south today.

Fortunately, bulk of heaviest precip has moved out and will now
be in a period of scattered light precip with lessening chances
through Monday. Temperatures in the warm nose aloft quite warm
this morning based on 06Z RAOB and hires model profile so expect
more FZRA/RA than SN/IP today before cooling takes place aloft and
we transition to very light RA/SN after 6pm. Later shifts may
want to clear out winter advisories and warnings a little sooner
based on reports and feedback from partners.

Likewise, heavy rain has also mostly ended with scattered areas of
moderate precip. Runoff from heavy rainfall has led to several
flood warnings for observed or expected minor flooding. Will
continue watch until runoff and rising streamflows have decreased.

Strong winds have also subsided some but with risk of falling
trees from ice or wet soils, will allow wind advisory to expire at
noon.

SNELSON

LONG TERM /Monday Night through Saturday/...
Precip finally ends Mon evening as short wave moves out. Med range
guidance in fair agreement up until Thursday with NW flow becoming
WSW in advance of strong, digging short wave plowing down into TX
on Thurs. GFS and EC cutoff this wave into a deep upper low over
the southern plains early Fri with vigorous ascent over GA,
though EC tracks this upper low over south GA and GFS takes it
north. CMC meanwhile keeps wave open but still strong as it also
brings strong vertical motion over GA on Fri. Luckily, even with
southern track of EC, temps will be too warm for any winter
precip. There could be some convection if GFS solution verifies,
though instability so far appears meager. There is some potential
for heavy rainfall with any of these solutions so will need to
watch this closely.

SNELSON

&

AVIATION...
12Z Update... IFR Conditions through the forecast...but some
temporary areas of MVFR. Winds will remain east/northeast with
frequent gusts of 20 to 25 kts this morning but diminishing during
the day. Widespread rain will diminish today becoming more spotty. A
mix of rain/sleet is expected KATL-KAHN until early afternoon. A mix
of rain/snow expected after 00z but should stay north of KATL.

//ATL Confidence...12Z Update...
Medium on all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          36  33  43  31 /  60  50  40  20
Atlanta         37  35  43  32 /  40  40  30  20
Blairsville     38  32  42  24 /  60  60  40  20
Cartersville    39  36  43  28 /  60  50  40  20
Columbus        44  38  47  35 /  20  20  20  20
Gainesville     36  35  43  31 /  60  60  40  20
Macon           43  36  46  34 /  40  20  20  20
Rome            40  36  44  27 /  70  50  30  20
Peachtree City  39  36  45  31 /  40  30  30  20
Vidalia         49  37  45  38 /  60  20  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until noon EST today for the following zones:
Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...Butts...
Carroll...Chattahoochee...Cherokee...Clarke...Clayton...Cobb...
Coweta...Crawford...Crisp...Dawson...DeKalb...Dodge...Dooly...
Douglas...Emanuel...Fannin...Fayette...Floyd...Forsyth...
Gilmer...Glascock...Gordon...Greene...Gwinnett...Hall...
Hancock...Haralson...Harris...Heard...Henry...Houston...
Jackson...Jasper...Jefferson...Johnson...Jones...Lamar...
Laurens...Lumpkin...Macon...Madison...Marion...Meriwether...
Monroe...Morgan...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Towns...
Treutlen...Troup...Twiggs...Union...Upson...Walton...Warren...
Washington...Webster...White...Wilcox...Wilkes...Wilkinson.

Winter Weather Advisory until 1 AM EST Monday for the following
zones: Fannin...Gilmer...Pickens.

Winter Storm Warning until 1 AM EST Monday for the following
zones: Dawson...Lumpkin...Towns...Union...White.

&&

SHORT TERM...17
LONG TERM....BDL
AVIATION...17
Hazardous weather outlook, Dec 9, 9:50 AM EST, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
950 AM EST Sun Dec 9 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
950 AM EST Sun Dec 9 2018

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST MONDAY FOR
PORTIONS OF NORTHEAST GEORGIA...

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY FOR
PORTIONS OF NORTH GEORGIA...

A chance of mixed precipitation will continue into
Monday. A wintry mix of rain, sleet and snow will be possible
over northeast Georgia.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

A chance of rain and snow will linger into Monday across the far
northeast. Rain will develop again area wide by Thursday night
and continue into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested, however, spotters are encouraged
to submit any reports of wintry weather, flooding or wind damage.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 11:07 PM ESTRiver Flood WarningFFCForsyth20 hr
Dec 9, 1:23 AM ESTRiver Flood WarningFFCDade35 hr
Dec 9, 5:33 AM ESTRiver Flood WarningFFCWhitfield70 hr
Dec 9, 5:49 AM ESTRiver Flood WarningFFCGwinnett, Walton12 hr
Dec 9, 9:23 AM ESTRiver Flood WarningFFCWalker24 hr
Dec 9, 9:27 AM ESTRiver Flood WarningFFCCatoosa15 hr
Dec 9, 10:01 AM ESTRiver Flood WarningFFCElbert, Madison, Oglethorpe28 hr
Dec 9, 10:22 AM ESTRiver Flood WarningFFCCobb, Fulton24 hr
Dec 9, 12:51 PM ESTRiver Flood WarningFFCBarrow, Jackson34 hr
Dec 9, 12:58 PM ESTRiver Flood WarningFFCCherokee10 hr
Dec 9, 1:01 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee3 days
Dec 9, 1:39 PM ESTRiver Flood WarningFFCButts, Henry, Newton24 hr
Dec 9, 3:39 PM ESTRiver Flood WarningFFCFloyd4 days
Dec 9, 3:50 PM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding29 hr
Dec 9, 4:28 PM ESTRiver Flood WarningFFCFloyd47 hr
Dec 9, 4:42 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs3 days
Dec 9, 5:47 PM ESTRiver Flood WarningFFCClayton, Fayette, Spalding19 hr

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.